Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 11, 2021, 3:16 PM EDT for Spalding County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 3:16 PM EDT (19:16 UTC)
- Expired
- May 11, 2021, 3:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Spalding County, GA
The radar
The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WWUS82 KFFC 111916
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Tue May 11 2021
GAZ055>058-111945-
Butts GA-Clayton GA-Spalding GA-Henry GA-
316 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...SOUTHERN
CLAYTON...NORTHEASTERN SPALDING AND SOUTHWESTERN HENRY COUNTIES UNTIL
345 PM EDT...
At 315 PM EDT...a strong thunderstorm was over Sunny Side, or near
Griffin...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Hampton, Locust Grove, Sunny Side, Towalaga, Luella,
Atlanta Motor Speedway, Jw Smith Reservoir, Walker Mill, Birdie,
Blacksville and Experiment.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3332 8439 3334 8439 3334 8438 3336 8439
3342 8439 3343 8407 3324 8408 3330 8440
TIME...MOT...LOC 1915Z 277DEG 25KT 3333 8432
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 11, 3:06 PM EDT, 10 minutes earlier.
Area forecast discussion, May 11, 3:06 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Tue May 11 2021 .PREV DISCUSSION... /Issued 756 AM EDT Tue May 11 2021/ UPDATE... Updated for the 12Z Aviation. PREV DISCUSSION... /Issued 457 AM EDT Tue May 11 2021/ .Morning Area Forecast Discussion... SHORT TERM /Today through Wednesday/... Quasi-zonal upper level flow remains over much of the southeastern CONUS as the short term period begins. At the surface, a weak cold front is oriented nearly parallel to the upper flow and is gradually moving southward towards central Georgia. Ample low level and mid level moisture furthermore remains in place across much of north and central Georgia, with dewpoints in the upper 50s to mid 60s in the areas ahead of the front. High temperatures will range from the low 70s in far north Georgia to the mid 80s in east-central Georgia this afternoon. Precipitation chances are minimal during the early morning hours, but will increase during the day today as a disturbance traverses the upper level flow and moves eastward towards Georgia. Slight chance PoPs in the early afternoon will become chance by this evening as the wave moves closer. The cold front is expected to approach the southern tier of the forecast area during the afternoon, and it is here that the highest PoPs will be anticipated as a result. Moderate destabilization will occur this afternoon to the south of the front, with MUCAPE values reaching into the 1000-1500 J/kg range. These instability values will overlap with effective deep layer bulk shear values of 35-45 kts and mid- level lapse rates of 6.5-7.0 C/km. As a result, there is a chance that some isolated thunderstorms across the southern tier could become strong to severe, capable of producing large hail and gusty winds. SPC has moreover maintained a Marginal Risk for severe weather in this area as well. Likely to categorical PoPs are expected to build over north and central Georgia during the overnight hours on Tuesday and into Wednesday morning as the upper disturbance and associated deep moisture move across the forecast area. A strong surface high developing over the Midwest is expected to extend high pressure ridging into northeast Georgia during the daytime on Wednesday, which will initiate a CAD airmass over north Georgia and into portions of central Georgia. Unseasonably cool temperatures are forecast on Wednesday afternoon as a result of this airmass, with temperatures dropping as low as the mid-50s in the afternoon hours. Low cloud ceilings and patchy fog are also possible within this airmass on Wednesday. This CAD wedge is expected to persist beyond the short term period, as evaporative cooling from elevated rain falling through it on Wednesday will keep the airmass in place. King LONG TERM /Wednesday Night through Monday/... Still appears no significant weather expected in the long term period. Zonal flow pattern over the southern states will transition to NW flow after Thurs night before upper ridge axis passes by after Sun night. Front expected to linger along southern GA somewhere and no expectation for it to lift north far enough for surface based convection. Only elevated storms likely in middle GA and even that appears isolated. Heaviest rain will have ended before long term period starts, but could see 1/2 inch give or take on Thurs in far southern counties if boundary doesn't push too far. After NW flow begins, high clouds only expected Sunday as 00Z guidance appears to be keeping forcing north of the state. Moisture returns on Monday with SW flow aloft and at surface shortly after. Does not appear to be a significant wave to the west. Main story here is enjoy the fantastic weather Fri/Sat/Sun. You don't get days like these in May very often. SNELSON && .AVIATION... 18Z Update... Isolated showers popping up across the area but the real precip moves in tonight. Looking for rain to move into the TAF sites starting right around sunset and will continue off and on through the rest of the TAF period. Winds are out of the NW and will turn to the NE around 3z then to the E by 15-17z Wed. Wind speeds will stay 10kt or less through tonight with speeds increasing to 10kt with gust to 20kt by 15-17z Wed. VSBYS will mainly stay VFR with some MVFR VSBYs expected in and around any stronger showers Wed. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 77 54 58 47 / 40 100 100 20 Atlanta 77 57 60 49 / 50 90 90 20 Blairsville 70 51 56 45 / 40 100 80 20 Cartersville 74 54 59 48 / 40 90 70 20 Columbus 83 65 70 52 / 60 80 80 30 Gainesville 74 54 57 48 / 40 90 90 20 Macon 83 63 68 50 / 50 70 90 30 Rome 73 54 60 49 / 50 90 60 20 Peachtree City 78 58 62 48 / 50 90 90 20 Vidalia 87 66 73 52 / 40 70 80 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....SNELSON AVIATION...01
Hazardous weather outlook, May 11, 11:52 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1152 AM EDT Tue May 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1152 AM EDT Tue May 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms this afternoon will become more widespread this evening and into the overnight hours. A few of these storms may become strong to severe with small hail, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will be possible Wednesday and Thursday but are not expected to be strong or severe. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 11, 3:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Tue May 11 2021
GAZ055>058-111945-
Butts GA-Clayton GA-Spalding GA-Henry GA-
316 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...SOUTHERN
CLAYTON...NORTHEASTERN SPALDING AND SOUTHWESTERN HENRY COUNTIES UNTIL
345 PM EDT...
At 315 PM EDT...a strong thunderstorm was over Sunny Side, or near
Griffin...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Hampton, Locust Grove, Sunny Side, Towalaga, Luella,
Atlanta Motor Speedway, Jw Smith Reservoir, Walker Mill, Birdie,
Blacksville and Experiment.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3332 8439 3334 8439 3334 8438 3336 8439
3342 8439 3343 8407 3324 8408 3330 8440
TIME...MOT...LOC 1915Z 277DEG 25KT 3333 8432
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 26 min |
| May 11, 4:31 PM EDT | Special Weather Statement | FFC | Baldwin | 29 min |
| May 11, 4:34 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| May 11, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 39 min |
| May 11, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 23 min |
| May 11, 4:49 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| May 11, 5:53 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| May 11, 6:22 PM EDT | Special Weather Statement | FFC | Upson | 23 min |
| May 11, 7:22 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| May 11, 7:48 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| May 11, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.